How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Loretta Your Own Question
Dr. Loretta
Dr. Loretta, Veterinarian
Category: Large Animal Veterinary
Satisfied Customers: 28182
Experience:  25 years of experience in treating large animals of all kinds.
16881297
Type Your Large Animal Veterinary Question Here...
Dr. Loretta is online now
A new question is answered every 9 seconds

Marty is a neutered male pig who is about 20 months old. Today

Customer Question

Marty is a neutered male pig who is about 20 months old. Today is Tuesday, but I caught him eating a dead bird on Thursday. Friday morning around 3 am, he began throwing up and that lasted until 5:00 am. He was very lethargic, and would not really eat or drink. I took him to the vet Friday, and he received three shots: steroid, antibiotic, and something for nausea. He slept the rest of Friday, for the most part. Saturday morning, he seemed back to his normal self, and has been until this morning. He is very lethargic again. All he wants to do is sleep. He went to the bathroom this morning and ate and drink in small amounts. I found two areas of raised patches of skin along his side. I don't know if these are the injection sites from before, or if this is a new development. I tried to take his temp. a few times, but my thermometer is giving me different readings every time. It was about 100.4, but again, I think that thermometer is bogus. I'm just worried sick about him. I called the vet this morning, they said as long as he is eating drinking, and going to the bathroom, those are good signs. He said it may be because the steroid shot wore off, and may take a couple days for him to recover. I feel while that may be likely, he is SO lethargic that it is concerning. And not to mention that he isn't interested in food or water, except in the smallest amounts.
Submitted: 1 year ago.
Category: Large Animal Veterinary
Expert:  Camille-Mod replied 1 year ago.
Hello, I'm Camille and I’m a moderator for this topic. We have been working with the Experts to try to help you with your question. Sometimes it may take a bit of time to find the right fit. I was checking to see if you had already found your answer or if you still needing assistance from one of our Experts? Please let me know if you wish to continue waiting or if you would like for us to close your question. Also remember that JustAnswer has a multitude of categories to help you with all your needs from Pet to Legal. Thank you, Camille~Moderator
Expert:  Dr. Loretta replied 1 year ago.
Good Morning and welcome! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.
I am so sorry to hear about poor little Marty. This reaction you are seeing now may be due to a secondary allergic reaction. For this, give him Benadryl at 1 mg per pound every 12 hrs. Supportive care at this pount is important so provide him with electrolytes as well as water during this period to be sure Marty does not become dehydrated.
There is a chance that he may have developed an intestinal obstruction so if Marty does not respond to this within a day, have your vet examine the poor guy again to be sure we did not miss something.
Does that make sense to you?
Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please REPLY so I can clarify for you.
Sincerely, ***** *****